Symétries spectrales des fonctions zêtas
Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, p. 713-720

      Spectral symmetries of zeta functions

We define, answering a question of Sarnak in his letter to Bombieri [Sar01], a symplectic pairing on the spectral interpretation (due to Connes and Meyer) of the zeroes of Riemann’s zeta function. This pairing gives a purely spectral formulation of the proof of the functional equation due to Tate, Weil and Iwasawa, which, in the case of a curve over a finite field, corresponds to the usual geometric proof by the use of the Frobenius-equivariant Poincaré duality pairing in etale cohomology. We give another example of a similar construction in the case of the spectral interpretation of the zeroes of a cuspidal automorphic L-function, but this time of an orthogonal nature. These constructions are in adequation with Deninger’s conjectural program and the arithmetic theory of random matrices.

On définit, en réponse à une question de Sarnak dans sa lettre a Bombieri [Sar01], un accouplement symplectique sur l’interprétation spectrale (due à Connes et Meyer) des zéros de la fonction zêta. Cet accouplement donne une formulation purement spectrale de la démonstration de l’équation fonctionnelle due à Tate, Weil et Iwasawa, qui, dans le cas d’une courbe sur un corps fini, correspond à la démonstration géométrique usuelle par utilisation de l’accouplement de dualité de Poincaré Frobenius-équivariant en cohomologie étale. On donne un autre exemple d’accouplement similaire dans le cas de l’interprétation spectrale des zéros de la fonction L d’une forme automorphe cuspidale, mais cette fois-ci de nature orthogonale. Ces constructions sont en adéquation avec les prévisions du programme conjectural de Deninger et de la théorie arithmétique des matrices aléatoires.

     author = {Paugam, Fr\'ed\'eric},
     title = {Sym\'etries spectrales des fonctions z\^etas},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {3},
     year = {2009},
     pages = {713-720},
     doi = {10.5802/jtnb.697},
     mrnumber = {2605542},
     zbl = {1214.11095},
     language = {fr},
     url = {}
Paugam, Frédéric. Symétries spectrales des fonctions zêtas. Journal de théorie des nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 713-720. doi : 10.5802/jtnb.697.

[Arm72] J. V. Armitage, Zeta functions with a zero at s=1 2. Invent. Math. 15 (1972), 199–205. | MR 291122 | Zbl 0233.12006

[BCDT01] Christophe Breuil, Brian Conrad, Fred Diamond, and Richard Taylor, On the modularity of elliptic curves over Q : wild 3-adic exercises. J. Amer. Math. Soc. 14(4) (2001), 843–939 (electronic). | MR 1839918 | Zbl 0982.11033

[CCM07] Alain Connes, Caterina Consani, and Matilde Marcolli, The weil proof and the geometry of the adeles class space. ArXiv, (math.NT/0703392) (2007). | MR 2349719

[Con99] Alain Connes, Trace formula in noncommutative geometry and the zeros of the Riemann zeta function. Selecta Math. (N.S.) 5(1) (1999), 29–106. | MR 1694895 | Zbl 0945.11015

[Den94] Christopher Deninger, Motivic L-functions and regularized determinants. In Motives (Seattle, WA, 1991), volume 55 of Proc. Sympos. Pure Math., pages 707–743. Amer. Math. Soc., Providence, RI, 1994. | MR 1265547 | Zbl 0816.14010

[Den98] Christopher Deninger,Some analogies between number theory and dynamical systems on foliated spaces. In Proceedings of the International Congress of Mathematicians, Vol. I (Berlin, 1998), number Extra Vol. I, pages 163–186 (electronic), 1998. | MR 1648030 | Zbl 0899.14001

[GJ72] Roger Godement and Hervé Jacquet, Zeta functions of simple algebras. Lecture Notes in Mathematics, Vol. 260. Springer-Verlag, Berlin, 1972. | MR 342495 | Zbl 0244.12011

[KS99] Nicholas M. Katz and Peter Sarnak, Zeroes of zeta functions and symmetry. Bull. Amer. Math. Soc. (N.S.) 36(1) (1999), 1–26. | MR 1640151 | Zbl 0921.11047

[Man95] Yuri Manin, Lectures on zeta functions and motives (according to Deninger and Kurokawa). Astérisque 228 :4 (1995), 121–163. Columbia University Number Theory Seminar (New York, 1992). | MR 1330931 | Zbl 0840.14001

[Mey05] Ralf Meyer, On a representation of the idele class group related to primes and zeros of L-functions. Duke Math. J., 127(3) :519–595, 2005. | MR 2132868 | Zbl 1079.11044

[Mic02] Philippe Michel, Répartition des zéros des fonctions L et matrices aléatoires. Astérisque 282, Exp. No. 887, viii, 211–248, 2002. Séminaire Bourbaki, Vol. 2000/2001. | Numdam | MR 1975180 | Zbl 1075.11056

[Osb75] M. Scott Osborne, On the Schwartz-Bruhat space and the Paley-Wiener theorem for locally compact abelian groups. J. Functional Analysis 19 (1975), 40–49. | MR 407534 | Zbl 0295.43008

[Ram05] Niranjan Ramachandran, Values of zeta functions at s=1/2. Int. Math. Res. Not. 25 (2005), 1519–1541. | MR 2152893 | Zbl 1089.11034

[Sar01] Sarnak, Dear Enrico. Letter to Bombieri, pages 1–7, 2001.

[Sou99] Christophe Soulé, Sur les zéros des fonctions L automorphes. C. R. Acad. Sci. Paris Sér. I Math. 328(11) (1999), 955–958. | MR 1696186 | Zbl 0943.11030

[Wil95] Andrew Wiles, Modular elliptic curves and Fermat’s last theorem. Ann. of Math. (2) 141(3) (1995), 443–551. | MR 1333035 | Zbl 0823.11029